Alert archive / Indiana / Flash Flood Warnings in 2007

Flash Flood Warning 14, NWS Northern Indiana

July 26, 2007White County, Indiana

NWS Northern Indiana issued this flash flood warning at Jul 26, 2007, 4:54 AM EDT for White County, Indiana. It took effect at Jul 26, 2007, 5:03 AM EDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 4:54 AM EDT (08:54 UTC)
In effect from
Jul 26, 2007, 5:03 AM EDT
Expired
Jul 26, 2007, 9:00 AM EDT
In force
4 hr
Issued by
NWS Northern Indiana
Area
Whole counties

County White County, IN

The radar

The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:40 AM EDTFLOODMonticello, INHIGH WATER ON U.S. ROUTE 24

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 260903
FFWIWX
INC181-261300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 AM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 900 AM EDT

* AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING OVER     
  NORTHWEST INDIANA. THE HEAVY RAIN WILL GRADUALLY TAPER OFF BY MID  
  MORNING. RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAVE FALLEN IN 
  THIS AREA OVERNIGHT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  HEADLEE... BUFFALO...BELL CENTER...BURNETTSVILLE...MONTICELLO      
  AND MONON.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

PIKE CREEK AND BURNETTS CREEK ARE AT RISK OF FLOODING FROM THIS 
HEAVY RAINFALL. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4057 8696 4059 8677 4074 8676 4075 8649
      4091 8649 4091 8696

$$
1 follow-up statement
000 
WGUS73 KIWX 261049
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 AM EDT THU JUL 26 2007

INC181-261300-
WHITE IN-
644 AM EDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR WHITE
COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SITKA...HEADLEE...BUFFALO...BELL CENTER...MONTICELLO... AND 
BURNETTSVILLE.

AT 640 AM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
HEAVIEST RAIN WAS MOVING OUT OF THE AREA. HOWEVER... RADAR ALSO 
INDICATED THAT 3 TO 5 INCHES OF RAIN FELL ACROSS THIS AREA OVERNIGHT 
WITH THE HEAVIEST RAIN FALLING NEAR THE CASS COUNTY LINE FROM 
BURNETTSVILLE TO BELL CENTER. 

EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4057 8696 4059 8677 4074 8676 4075 8649
      4091 8649 4091 8696

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:41 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 26, 3:41 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 AM EDT THU JUL 26 2007

.SHORT TERM...
SHRTWV/SPEED MAX ROTATING AROUND UPR LOW OVER NW OHIO THIS MORNING
HAS RESULTED IN UPR LVL DIVERGENCE WHICH WAS HELPING TO SUSTAIN A
PERSISTENT AREA OF SHOWERS AND THUNDERSTORMS FROM SRN LM THROUGH
WRN INDIANA. THIS AREA HAS BEEN SHIFTING SLOWLY WEST AND EXPECT
THIS TREND TO CONTINUE, BUT ONGOING ACTIVITY WARRANTS RAISING
MORNING POPS TO LIKELY ACROSS FAR WRN ZONES. OTRWS, LITTLE CHANGE
TO FORECAST TODAY. AIRMASS IS EXPECTED TO BECOME WEAKLY UNSTABLE
WITH DAYTIME HEATING AND COLD AIR ALOFT ASSOCIATED WITH UPR LEVEL
LOW MOVG INTO SE MI. THIS SHOULD ALLOW SCT SHOWERS AND TSTMS TO
DEVELOP DURING THE AFTN. MOVEMENT OF STORMS WILL BE FAIRLY
SLOW...AROUND 15KTS WHICH WHICH SHOULD AGAIN RESULT IN LOCALLY
HEAVY RAINFALL. HWVR, EXPECT SUFFICIENT STORM MOTION ALONG WITH
VERY MOIST AMS TO ALLOW FOR GREATER AREAL COVERAGE THAN GOING 50%
POPS AND BUMPED UP ENTIRE CWA TO LIKELY THIS AFTN. WITH LOSS OF
HEATING THIS EVENING EXPECT CONVECTION TO GRDLY DIMINISH.
CONTINUED WITH HIGHER POPS IN ERN ZONES WHERE COLD POOL ALOFT WILL
RESULT IN GREATER INSTABILITY. SHRTWV MOVG INTO NW MN THIS MORNING
IS EXPECTED TO DROP SEWD TO SRN LM BY 12Z FRI. LOW LEVEL
WARM/MOIST ADVECTION WILL OVERSPREAD THE AREA AS THIS SHRTWV
APPROACHES. THIS SHOULD ALLOW SHOWERS/TSTMS TO MOVE INTO WRN
PORTION OF THE AREA LATE TONIGHT AND HAVE BUMPED POPS UP THERE
INTO THE LIKELY RANGE. CLOUD COVER AND SHOWERS LIMITED TEMP RISE
YDAY. SUSPECT SAME COULD HAPPEN OVER PORTIONS OF THE AREA TODAY.
LOWERED MAXES SLIGHTLY IN THE EAST FOR TODAY... TOWARD COOLER MET
GUIDANCE.

&&

.LONG TERM...
THE UPPER LOW WILL BE IN THE EASTERN GREAT LAKES AREA FRIDAY MORNING
AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AS THE FRONT MOVES
INTO THE CWA...INSTABILITY AHEAD OF THE FRONT WILL MAKE IT POSSIBLE
FOR SHOWERS AND THUNDERSTORMS. THE INSTABILITY IS BETTER IN THE
SOUTHERN PART OF THE CWA THAN IN THE NORTHERN PART. DEWPOINTS ARE
PROGGED TO BE IN THE UPPER 60S SO MOISTURE SHOULD NOT BE A PROBLEM.
WITH THE APPROACHING FRONT...HIGH DEWPOINTS...AND THE ATMOSPHERE
BEING MARGINALLY UNSTABLE...STORMS WILL HAVE THE POSSIBILITY TO
BECOME SEVERE. JUST HOW UNSTABLE IS A QUESTION YET. WILL THE CLOUD
COVERAGE PERCENTAGE BE HIGH ENOUGH TO HELP TO DIMINISH THE SEVERE
THREAT AT ALL. ANOTHER FACTOR TO CONSIDER FOR FRIDAY IS...WILL ANY
RAIN FRIDAY MORNING STABILIZE THE ATMOSPHERE ENOUGH FOR THE
AFTERNOON HOURS. RAIN CHANCES ARE LOOKING GOOD FOR FRIDAY BUT WILL
HOLD OFF ON ANY SEVERE WORDING YET. THEN FRIDAY NIGHT THE COLD FRONT
KEEPS ON PUSHING SOUTHEASTWARD AS THE UPPER LOW MOVES NORTHEASTWARD
TO ROUGHLY LAKE ONTARIO. IF THE FRONT MOVES FAR ENOUGH AWAY FRIDAY
NIGHT THEN ITS POSSIBLE THAT THE RAIN COULD END FRIDAY NIGHT WITH
HIGH PRESSURE MOVING IN ON SATURDAY. WILL NOT ALTER FRIDAY NIGHT YET
BUT WILL TREND THE RAIN MOVING OUT FASTER NOW ON SATURDAY...BUT
SATURDAY COULD END UP ALL DRY IF THE FRONT MAINTAINS THIS SPEED AND
TAKES ALL THE MOISTURE OUT OF THE AREA BY THEN. HIGH PRESSURE IS
THEN PROGGED TO BE OVER THE AREA THROUGH WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 205 AM EDT THU JUL 26 2007/

AVIATION...
BAND OF SHOWERS AND THUNDERSTORMS OVER SWRN MI AND NWRN INDIANA HAS
BEEN SLOWLY TRANSLATING WESTWARD. EXPECT THIS TREND TO CONTINUE WITH
TSRA ENDING AT SBN BY 08Z. MID LEVEL CLOUDS LIKELY WILL HOLD OVER
THE AREA THROUGH THE NIGHT LIMITING RADIATIONAL COOLING. HWVR SBN
AND FWA ARE BOTH NEAR THE EDGE OF THIS CLOUD SHIELD AND IF SKIES DO
CLEAR SOME DENSE FOG IS POSSIBLE. FOR NOW LEFT IN MVFR RANGE AND
WILL CONT TO MONITOR CLOUD TRENDS. WITH UPR LOW LINGERING OVER SRN
MI TODAY, THERE SHOULD BE SUFFICIENT INSTABILITY FOR CONVECTION TO
DEVELOP DURING THE AFTN. THIS SHOULD BE SCT AND DIFFICULT TO PIN
DOWN SO CONTINUED WITH PREVIOUSLY FCST VCSH/CB. EXPECT CONVECTION
WILL DIE DOWN THIS EVE WITH MORE TSRA LIKELY LATE TONIGHT AFTER THIS
TAF PERIOD AS COLD FRONT AND SHRTWV APPROACH FROM THE NW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...TAYLOR
LONG TERM....LOTHAMER

In the hours before

Local storm report, Jul 26, 3:03 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 AM EDT THU JUL 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0301 AM     HEAVY RAIN       1 S NEW BUFFALO         41.78N  86.75W
07/26/2007  M5.50 INCH       BERRIEN            MI   TRAINED SPOTTER

            15HOUR TOTAL RAINFALL

&&

JT
Local storm report, Jul 26, 3:11 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 AM EDT THU JUL 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0255 AM     MARINE TSTM WIND MICHIGAN CITY           41.71N  86.88W
07/26/2007  M47 MPH          LA PORTE           IN   C-MAN STATION

&&

JT
Local storm report, Jul 26, 4:43 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 AM EDT THU JUL 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0442 AM     FLOOD            MICHIGAN CITY           41.71N  86.88W
07/26/2007                   LA PORTE           IN   LAW ENFORCEMENT

            LEFT LANE OF MICHIGAN BLVD IMPASSABLE DUE TO HIGH WATER

&&

JT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:42 PM EDTSevere Thunderstorm WarningIWXGrant48 min
Jul 26, 7:10 PM EDTSevere Thunderstorm WarningIWXBlackford33 min
Jul 26, 7:26 PM EDTSevere Thunderstorm WarningIWXSteuben79 min

Nearby

Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.